Affordable Access

Publisher Website

Conditional Pareto optimality of stationary equilibrium in a stochastic overlapping generations model

Authors
Journal
Journal of Economic Theory
0022-0531
Publisher
Elsevier
Publication Date
Volume
44
Issue
1
Identifiers
DOI: 10.1016/0022-0531(88)90106-8
Disciplines
  • Mathematics

Abstract

Abstract In this paper, I describe and analyze a pure exchange overlapping generations model in which endowments and the dividends of an asset in fixed supply are exogeneous and random; they follow a finite state Markov process. It is shown that no stationary allocation is Pareto superior to any stationary equilibrium allocation, where Pareto superiority is defined in terms of the conditional expected utilities agents maximize in the competitive setting. The main contribution of the paper is the optimality proof.

There are no comments yet on this publication. Be the first to share your thoughts.